It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-20-2005, 04:52 AM   #1
Senior Member
(female)
 
Join Date: Mar 2005
Location: Pittsburgh, Pa.
Posts: 218
stars13 HB User
Lenin, another question , please

Something i forgot to put in the other thread was that on Tuesday when i got so sick with bp spike,{2 days after infamous football game], my hands were a bit swollen. not humongus, but uncomfortably so. i then took an additional water pill,12.5 , but it did not help.

I was drinking tons of water also but it seemed i could not put out enough fluid to decrease the swelling. it seemed as though i was hardly eliminating anything.

finally in the late evening i started to pee a bit more and eventually it went away, as i began to feel better.

do you think this also had something to do with dehydration or could there be a kidney problem?

stars

 
Old 08-20-2005, 05:46 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Lenin, another question , please

I think it's all part of the dehydration/ salt-binge problem.
I've gone through a similar thing and ate, for the first time this year, a 12 ounce bag of Amish Pretzels...4800 mg. sodium. Added to my "normal diet" I was probably close to 8 grams of sodium for the day. It's been 3 days of high blood pressure that forced me to take my meds for the first time in 2 months...damn. The 100 mg. Cozaar and 50 mg. HCTZ dropped my weight 2 pounds overnight but my BP is still too high. I'll do the meds again today.

If you can feel the "squish" don't be afraid to take up to 100 mg. HCTZ for a "special" day...for edematous patients as much as 300 mg. is often prescribed and they find it works better done sporadically than daily.

It sounds like you're over the hump but I, like you, am finding it takes 3 or 4 days to stabilize when sodium goes wild (up or down.)

How is your BP?

Last edited by Lenin; 08-20-2005 at 05:49 AM.

 
Sponsors Lightbulb
   
Old 08-20-2005, 06:32 AM   #3
Senior Member
(female)
 
Join Date: Mar 2005
Location: Pittsburgh, Pa.
Posts: 218
stars13 HB User
Re: Lenin, another question , please

Just took it, 128/84. That's after cup of coffee. took both bpmeds about 2 hrs ago, and xanax 1 hr ago. I am a bit puffy again, hands and calves feel tight, think i will take another water pill if it doesn't go down soon. i have this game again today and it's suppose to be 88, but i am bringing cold towls, water , umbrella and ice chest.

i only ate a banana so far, might try a yogert now like uff-da advised.

i value your advise lenin, thanks for taking the time this morning.

stars

what does your normal diet consist of, it's sooooo hard to restrict salt. I bought Saltless, and that helps, but i don't think i still do enough restricting.

 
Old 08-21-2005, 06:42 AM   #4
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Lenin, another question , please

I've pretty much given up the obvious sins like potato chips, and pretzels (I HATE the baldies), Doritos, corn curls and the like.
My sins now are canned and frozen products. I am FURIOUS that I can't buy a can of beans (for a pureed soup) of crushed tomatoes (for spaghetti sauce) without getting a salt-mine.
While taking HCTZ, it's not so bad but the drug causes dependence, weight gain, and ED for me and I want SO BAD to be off them since I've taken them for 25 years. It took my water retention 30 days to adjust after I stopped the thiazide early this Summer.

My BP is stabilized at a 130/80 level or better after the Amish Pretzel insult (and last nights curry feast...too salty) so I'll take the meds today but stop again tomorrow. I've gone off the vacation booze again til Thanksgiving!

And my next Amish Pretzel feast will be Xmas!

Last edited by Lenin; 08-21-2005 at 06:47 AM.

 
Old 08-22-2005, 12:16 PM   #5
Senior Member
(female)
 
Join Date: Mar 2005
Location: Pittsburgh, Pa.
Posts: 218
stars13 HB User
Unhappy Re: Lenin, another question , please

Although i was feeling better than i did last week, i still didn't feel 100% today. bp had been running higher then it has been since the change to carizem. 130ish over mid 80's and i was feeling sluggish and yucky. Not swollen today though.

Any way, i had to talk to dr office about authorizing a refill on my script so i figured i'd run in and have bp checked. it was 190/120, so he stopped in to see me a minute although i didn't have an appointment. He thought i had stopped taking the meds and was surprised when i said i had taken them every day. he looks stumped. wants me to run in again in 72 hours and have bp checked. so here we go again. now i'm all anxious again so i took another xanax, [had taken 1/2 of one earlier trying to avoid white coat}.

i don't know lenin, i'm just soooo disgusted. just want to feel normal again for more than a month or two.

i know i have to lose at least 25-30 pounds. i just can't seem to stick to a diet or exercise. i know, i'm too old to be whining, i'm just in a whining mood. I'm tall, 5'7' and weigh 182, but it's mostly in the mid section. The only good thing about that is it's easy to hide in a big shirt,lol. My dh is 5'6' {although he swears he's 5'8'} and he weighs 157. he has a very physical job and he still walks on treadmill 1/2 hour 5 days out of seven. i know i've got to make up my mind and change things and only i can do it. I start on one diet and change to another and so on and so on, never accomplishing anything.

OK, done feeling sorry for myself. sorry for the ranting

hopefully the xanax will kick in soon. idid tell dr. about the day from hell, so maybe that;s why he wants me to wait a few more days. who knows.

I think it's great that you're able to get off meds. i hope your bp has stabelized today.

thanks for being my sounding board today. i don't know what i did before finding this forum.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Going from 20 to 80mg Lipitor.....Lenin are you our there? wayover20 High Cholesterol 24 07-31-2007 05:03 AM
Question for Lenin/Heart or Gerd irisheyes39 Heart Disorders 2 07-11-2007 06:54 AM
Lenin, Cozaar HCTZ Question Exegesis High & Low Blood Pressure 7 05-25-2007 12:41 PM
Muscle Pain (Lenin Help) starship High Cholesterol 14 12-18-2006 10:58 AM
Lenin please compare Lasix to HCT cartner High & Low Blood Pressure 5 07-17-2006 06:32 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flitz (16), flowergirl2day (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 04:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!